Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 46, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Oct 17, 2011, 4:51 AM CDT for 9 counties in Texas. It took effect at Oct 17, 2011, 12:00 PM CDT. It was in force for 8 hr. 21 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 17, 2011, 4:51 AM CDT (09:51 UTC)
- In effect from
- Oct 17, 2011, 12:00 PM CDT
- Expired
- Oct 17, 2011, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Cochran County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 58 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 17, 4:15 PM CDT | NON-TSTM WND GST 71 | 2 Ne Friona, TX | MEASURED BY WEST TX MESONET |
| Oct 17, 4:24 PM CDT | NON-TSTM WND DMG | Friona, TX | SOME TREES AND TREE LIMBS DOWN IN THE CITY. DUSTSTORM ALSO REPORTED. |
| Oct 17, 5:05 PM CDT | NON-TSTM WND GST 68 | 1 Ne Amherst, TX | MEASURED BY WEST TX MESONET. |
| Oct 17, 5:25 PM CDT | NON-TSTM WND GST 69 | 6 Ssw Anton, TX | MEASURED BY WEST TX MESONET. |
| Oct 17, 5:25 PM CDT | NON-TSTM WND DMG | Levelland, TX | TREES POWERLINES BLOWN DOWN ROOF BLOWN OFF OF GAS STATION |
| Oct 17, 5:30 PM CDT | NON-TSTM WND GST 60 | 1 Ene Morton, TX | MEASURED BY WEST TX MESONET. |
| Oct 17, 5:35 PM CDT | NON-TSTM WND GST 63 | 6 Ne Lubbock, TX | DENSE BLOWING DUST ALSO. |
| Oct 17, 5:35 PM CDT | NON-TSTM WND DMG | 6 Ne Lubbock, TX | DAMAGE TO THE AN AIRPORT HANGER AND THE ROOF OF THE FIRE DEPT AT THE AIRPORT FROM WINDS IN EXCESS OF 60 MPH. |
| Oct 17, 5:40 PM CDT | NON-TSTM WND GST 58 | Reese Center, TX | MEASURED BY WEST TX MESONET. |
| Oct 17, 5:41 PM CDT | NON-TSTM WND GST 64 | 6 Ne Lubbock, TX | |
| Oct 17, 5:45 PM CDT | NON-TSTM WND DMG | Lubbock, TX | NUMEROUS POWER LINES DOWN ACROSS THE CITY OF LUBBOCK FROM STRONG WIND GUSTS IN EXCESS OF 60 TO 70 MPH. |
| Oct 17, 5:50 PM CDT | NON-TSTM WND GST 74 | Lubbock, TX | WIND GUST TO 74 MPH AT KCBD TV. |
| Oct 17, 5:50 PM CDT | NON-TSTM WND DMG | Lubbock, TX | POWER LINES DOWN AT BROADWAY AND AVENUE J. TIME ESTIMATED. |
| Oct 17, 6:00 PM CDT | NON-TSTM WND GST 60 | 6 Ssw Wolfforth, TX | MEASURED BY WEST TX MESONET. |
| Oct 17, 6:00 PM CDT | NON-TSTM WND GST 65 | 2 Ne Slaton, TX | MEASURED BY WEST TX MESONET. |
| Oct 17, 6:05 PM CDT | NON-TSTM WND GST 71 | 2 Ne Slaton, TX | MEASURED BY WEST TX MESONET. |
| Oct 17, 6:10 PM CDT | NON-TSTM WND DMG | Brownfield, TX | TREES AND POWER LINES DOWN IN BROWNFIELD FROM STRONG WIND GUSTS IN EXCESS 60 MPH. |
| Oct 17, 6:15 PM CDT | NON-TSTM WND DMG | 4 W Idalou, TX | LARGE TREE DOWN NEXT TO HWY 114. REPORTED BY NWS VOLUNTEER. |
| Oct 17, 6:15 PM CDT | WILDFIRE 0 | 8 E Plains, TX | WILDFIRE TRIGGERED FROM DOWNED POWER LINES FROM STRONG WIND GUSTS IN EXCESS OF 65 MPH. SIZE UNKNOWN. |
| Oct 17, 6:45 PM CDT | WILDFIRE 0 | 7 Nnw Shallowater, TX | WILDFIRE ROUGHLY 0.5 MILE EAST OF CR 5200 AND 179. UNKNOWN ACREAGE. |
| Oct 17, 6:55 PM CDT | NON-TSTM WND DMG | Shallowater, TX | REPORT OF ROOF DAMAGE TO A HOUSE OFF OF 6TH STREET IN SHALLOWATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3234 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
866 WWUS84 KLUB 170951 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 451 AM CDT MON OCT 17 2011 TXZ022-023-029-171100- /O.CAN.KLUB.FW.A.0045.111017T1700Z-111018T0100Z/ CASTRO-SWISHER-HALE- 451 AM CDT MON OCT 17 2011 ...FIRE WEATHER WATCH IS CANCELLED FOR THE SOUTH-CENTRAL TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE FIRE WEATHER WATCH. RED FLAG CONDITIONS ARE NO LONGER EXPECTED ACROSS THE SOUTH- CENTRAL TEXAS PANHANDLE. HOWEVER...A PERIOD OF ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE THIS AFTERNOON BEFORE QUICKLY COMING TO AN END BEHIND A STRONG COLD FRONT LATE THIS AFTERNOON. $$ TXZ021-027-028-033>035-039>041-172100- /O.UPG.KLUB.FW.A.0045.111017T1700Z-111018T0100Z/ /O.NEW.KLUB.FW.W.0046.111017T1700Z-111018T0100Z/ PARMER-BAILEY-LAMB-COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN- 451 AM CDT MON OCT 17 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER FOR THE EXTREME SOUTHWEST TEXAS PANHANDLE AND THE CENTRAL AND WESTERN SOUTH PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...WEST TO NORTHWEST WINDS WILL BECOME SUSTAINED AROUND 20 TO 25 MPH THIS AFTERNOON. A SHARP NORTHERLY WIND SHIFT AND INCREASING WIND SPEEDS WILL ACCOMPANY A STRONG COLD FRONT THAT WILL MOVE THROUGH LATE THIS AFTERNOON INTO THIS EVENING. * HUMIDITY AND TEMPERATURES...RELATIVE HUMIDITY VALUES WILL DROP TO 9 TO 15 PERCENT AS TEMPERATURES CLIMB TO AROUND 90 DEGREES...OR ABOUT 15 PERCENT ABOVE AVERAGE. TEMPERATURES WILL QUICKLY FALL AND HUMIDITIES RISE BEHIND THE COLD FRONT PASSAGE. * IMPACTS...ANY WILDFIRES THAT DEVELOP WILL SPREAD RAPIDLY. IN ADDITION...A STRONG COLD FRONT WILL BRING A SHARP NORTHERLY WIND SHIFT WHICH COULD NEGATIVELY IMPACT ANY ONGOING FIREFIGHTING OPERATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. OUTDOOR BURNING IS STRONGLY DISCOURAGED. && $$
1 follow-up statement
110 WWUS84 KLUB 171943 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 243 PM CDT MON OCT 17 2011 TXZ021-027-028-033>035-039>041-180100- /O.CON.KLUB.FW.W.0046.000000T0000Z-111018T0100Z/ PARMER-BAILEY-LAMB-COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN- 243 PM CDT MON OCT 17 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE EXTREME SOUTHWEST TEXAS PANHANDLE AND THE CENTRAL AND WESTERN SOUTH PLAINS... * WIND...WEST TO NORTHWEST WINDS WILL CONTINUE AROUND 20 TO 25 MPH THIS AFTERNOON. A SHARP NORTHERLY WIND SHIFT AND INCREASING WIND SPEEDS WILL ACCOMPANY A STRONG COLD FRONT THAT WILL MOVE THROUGH LATE THIS AFTERNOON INTO THIS EVENING. * HUMIDITY AND TEMPERATURES...RELATIVE HUMIDITY VALUES WILL REMAIN AROUND 10 PERCENT AS TEMPERATURES CLIMB TO AROUND 90 DEGREES...OR ABOUT 15 PERCENT ABOVE AVERAGE. TEMPERATURES WILL QUICKLY FALL AND HUMIDITIES WILL RISE BEHIND THE COLD FRONT PASSAGE. * IMPACTS...ANY WILDFIRES THAT DEVELOP WILL SPREAD RAPIDLY. IN ADDITION...A STRONG COLD FRONT WILL BRING A SHARP NORTHERLY WIND SHIFT WHICH COULD NEGATIVELY IMPACT ANY ONGOING FIREFIGHTING OPERATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. OUTDOOR BURNING IS STRONGLY DISCOURAGED. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Oct 17, 3:43 AM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Oct 17, 3:43 AM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 343 AM CDT MON OCT 17 2011 .SHORT TERM... BIG CHANGES ON THE WAY AS A STRONG COLD FRONT WILL PLOW THROUGH THE AREA LATE THIS AFTERNOON AND THIS EVENING AS AN ENERGETIC SHORTWAVE CURRENTLY ADVANCING INTO THE CENTRAL ROCKIES DIVES INTO THE SOUTHERN PLAINS BY TONIGHT. EARLY THIS MORNING...A QUASI-STATIONARY FRONT WAS DRAPED E-W ACROSS THE SOUTHERN PANHANDLE...WITH A SFC TROUGH TRAILING SW INTO SE NM. THIS SFC TROUGH WILL ADVANCE EASTWARD TODAY...WITH DRY AND HOT CONDITIONS FILLING IN IN ITS WAKE ON INCREASINGLY GUSTY DOWNSLOPE WEST TO NORTHWESTERLY WINDS. IN ADDITION TO HEIGHTENING THE FIRE DANGER /SEE THE FIRE WX DISCUSSION BELOW/ WE WILL ALSO SEE AREA OF PATCHY BLOWING DUST...THOUGH WIND SPEEDS SHOULD NOT BE TERRIBLY STRONG...GENERALLY IN THE 15-20 KT RANGE. HOWEVER...WEAK SFC RIDGING WILL STAY IN PLACE ACROSS NE ZONES...KEEPING TEMPERATURES COOLER THERE AS LIGHT NORTHERLY BREEZES BLOW FROM LATE THIS MORNING THROUGH MID-AFTERNOON. THIS WILL CREATE A STRONG BAROCLINIC ZONE ACROSS THE AREA WITH HIGHS RANGING FROM NEAR THE 80 DEGREE MARK AROUND CHILDRESS TO LOWER OR MIDDLE 90S ACROSS THE SOUTHWESTERN SOUTH PLAINS. AS THE UPPER WAVE EMERGES ABOVE THE HIGH PLAINS THIS AFTERNOON...A REINFORCING SHOT OF SFC RIDGING WILL BUILD SOUTHWARD THROUGH THE CENTRAL AND SOUTHERN HIGH PLAINS...WITH THE COLD FRONT BLASTING THROUGH THE SOUTH PLAINS LATE THIS AFTERNOON AND THIS EVENING. LATE WRF-NAM DEPICTS 8-10 MB/3 HR PRESSURE RISES RIDING DOWN THE EASTERN PLAINS OF NM AND ACROSS THE SOUTH PLAINS BETWEEN 21Z AND 06Z. THIS...COMBINED WITH 40+ KT LLJ...WILL SUPPORT A PERIOD OF STRONG NORTHERLY WINDS STARTING ACROSS THE NORTHERLY ZONES LATE THIS AFTERNOON AND SPREADING OVER THE REMAINDER OF THE CWA EARLY THIS EVENING. SUSTAINED WINDS WILL LIKELY RESIDE IN THE 25-35 MPH RANGE...WITH GUSTS TO 45 MPH POSSIBLE. THIS MAY REQUIRE THE ISSUANCE OF A WIND ADVISORY LATER TODAY FOR PARTS OR MUCH OF THE AREA. STRONG COLD AIR ADVECTION WILL OCCUR BEHIND THE FRONT...WITH TEMPERATURES BY TUESDAY MORNING VARYING FROM THE MID OR UPPER 30S ACROSS THE HIGHER TERRAIN OF THE NW TO MID 40S ACROSS THE SOUTHERN ROLLING PLAINS. NEEDLESS TO SAY...IT IS GOING TO FEEL QUITE CHILLY AFTER THIS RECENT WARMTH. HOWEVER...THINK WINDS WILL STAY UP ENOUGH TO MITIGATE FROST POTENTIAL ACROSS THE NW ZONES TONIGHT. REGARDING PRECIPITATION CHANCES...THE APPROACH OF THE UA DISTURBANCE WILL RESULT IN A PERIOD OF LARGE SCALE ACCENT...FAVORING THE NORTHERN AND EASTERN ZONES...THROUGH EARLY THIS EVENING. UNFORTUNATELY...THOUGH...RELATIVELY LIMITED DEEP LAYER MOISTURE SHOULD KEEP THIS FROPA A DRY ONE...WITH BEST SHOWER/STORM CHANCES DISPLACED TO THE EAST OF THE AREA /INTO NORTH TEXAS/ LATE TODAY...WHERE BETTER MOISTURE/INSTABILITY WILL BE AVAILABLE TO WORK WITH. && .LONG TERM... WE ARE EXPECTING A COOL...BLUSTERY DAY ON TUESDAY. AFTER A BRIEF RESPITE EARLY IN THE MORNING...STRONGER WINDS WILL MIX DOWN AFTER SUNRISE AND WE/LL LOOK FOR SUSTAINED SPEEDS TO REACH 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. DESPITE MOSTLY SUNNY SKIES...TEMPS WILL ONLY RISE INTO THE 60S BY AFTERNOON AND THE NRLY WINDS WILL MAKE IT FEEL COOLER. THE WINDS WILL BEGIN TO SLACKEN IN THE AFTERNOON AND WE EXPECT THEM TO GO LIGHT AFTER SUNSET. TEMPS WILL PLUMMET QUICKLY AFTER DARK WITH THE LIGHT WINDS...MOSTLY CLEAR SKIES AND VERY DRY AIR WORKING IN THE CWA BEHIND THE FRONT. WHILE TEMPS SHOULD DROP UNDER 40F ACROSS MOST OF THE CAPROCK AND ADJACENT ROLLING PLAINS...WHETHER OR NOT WE WILL SEE A WIDESPREAD FREEZE FOR NRN AND WRN ZONES IS STILL UNCERTAIN. PROGGED TEMPS BY GUIDANCE ARE IN THE 33 TO 38 DEGREE RANGE ACROSS THIS AREA...BUT THIS COULD BE A LITTLE WARM GIVEN EXPECTED DEWPOINTS IN THE TEENS. ONE FACTOR FAVORING THE WARMER GUIDANCE TEMPS MAY BE IF WINDS TURN TO THE WEST AND INCREASE ABOVE 5 KTS AFTER MIDNIGHT AS SUGGESTED BY GUIDANCE. AT THIS POINT WE HAVE MIN TEMPS AROUND 32F TO 35 AND FROST WORDING IN THE GRIDS...AND A MENTION OF NEAR-FRZG TEMPS IN AN SPS FOR THIS AREA. SO WE WILL HOLD OFF ON ANY OTHER HIGHLIGHTS AT THIS POINT. TEMPS WILL BEGIN TO MODERATE ON WED...ALTHOUGH A BACKDOOR PUSH OF COOL AIR INTO THE ROLLING PLAINS WILL TEMPER THE WARM UP OFF THE CAPROCK. HIGHS SHOULD BE MAINLY IN THE UPPER 60S AND LOWER 70S. A WEAK DISTURBANCE IN THE NW FLOW ALOFT WILL SLIDE ACROSS THE PANHANDLES THURSDAY...PERHAPS BRINGING AN INCREASE IN HIGH CLOUDS AND ALSO ALLOWING COOL AIR TO BRIEFLY BRIDGE BACK INTO THE CWA...BUT TEMPS TO SHOW LITTLE CHANGE OVERALL. ANOTHER UPPER WAVE OR TWO WILL TRAVERSE THE CENTRAL AND NORTHERN PLAINS FRIDAY THROUGH SUN...BUT THEIR ONLY IMPACTS MAY BE TO INCREASE HIGH-LVL CLOUDINESS AND PERHAPS DRAG A WEAK FRONT BACK INTO OUR AREA...STALLING OUT THE WARM UP. && .FIRE WEATHER... HAVE UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING ALONG AND WEST OF A FRIONA TO LUBBOCK TO TAHOKA LINE. UNSEASONABLY HOT /10-20 DEGREES ABOVE NORMAL/ AND DRY /RH VALUES FALLING TO 10 PERCENT OR LESS/ AIR WILL SPREAD EASTWARD ACROSS MUCH OF THE CAPROCK TODAY AS WEST TO NORTHWESTERLY WINDS INTENSIFY THIS AFTERNOON. 20 FT WIND SPEEDS WILL INCREASE INTO THE 15 TO 25 MPH RANGE...WHICH WHEN COUPLED WITH VERY DRY FUELS AND THE EXCEPTIONAL DROUGHT...WILL RESULT IN A VERY HIGH FIRE DANGER. THE FIRE DANGER WILL BE MITIGATED SOMEWHAT THE FURTHER EAST YOU GO AS A WEAK FRONT WILL LINGER ACROSS THE SOUTHEAST TEXAS PANHANDLE INTO MUCH OF THE ROLLING PLAINS...KEEPING TEMPERATURES COOLER...WINDS LIGHTER AND FROM A NORTHERLY PERSUASION...AND HUMIDITIES HIGHER. A POWERFUL COLD FRONT WILL THEN SWEEP THROUGH THE SOUTH PLAINS FROM NORTH TO SOUTH LATE THIS AFTERNOON AND EARLY THIS EVENING. THIS FRONT WILL BE ACCOMPANIED BY A SHARP NORTHERLY WIND SHIFT AND INCREASING WIND SPEEDS /SUSTAINED IN THE 25 TO 35 MPH RANGE/ WHICH COULD CREATE SIGNIFICANT DIFFICULTIES FOR ANY ONGOING FIREFIGHTING OPERATIONS. HOWEVER...MUCH COOLER AIR AND IMPROVING HUMIDITIES WILL ALSO QUICKLY ADVECT IN BEHIND THIS FRONTAL PASSAGE...BRINGING AN END TO ANY RED FLAG CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 80 36 63 35 68 / 0 0 0 0 0 TULIA 80 39 63 35 68 / 0 0 0 0 0 PLAINVIEW 83 39 64 35 69 / 0 0 0 0 0 LEVELLAND 90 41 65 35 70 / 0 0 0 0 0 LUBBOCK 90 42 65 37 70 / 0 0 0 0 0 DENVER CITY 92 41 66 37 71 / 0 0 0 0 0 BROWNFIELD 92 42 66 37 71 / 0 0 0 0 0 CHILDRESS 80 44 66 42 69 / 10 10 0 0 0 SPUR 87 45 66 38 70 / 0 10 0 0 0 ASPERMONT 91 47 68 42 70 / 0 10 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021-027-028-033>035-039>041. && 23/33
Hazardous weather outlook, Oct 16, 3:43 PM CDT, 13 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 343 PM CDT SUN OCT 16 2011 TXZ021>044-172045- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 343 PM CDT SUN OCT 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY WARM TEMPERATURES...DRY AIR AND BREEZY WESTERLY WINDS WILL INCREASE THE FIRE DANGER ACROSS MUCH OF THE SOUTH PLAINS AREA ON MONDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR THE CENTRAL AND WESTERN SOUTH PLAINS AND THE EXTREME SOUTHWEST TEXAS PANHANDLE. THIS IS GENERALLY ALONG AND WEST OF THE INTERSTATE 27 AND HIGHWAY 87 CORRIDOR. STIFF NORTHERLY WINDS WILL FOLLOW A STRONG COLD FRONT MONDAY EVENING WITH WIND SPEEDS POSSIBLY APPROACHING SUSTAINED 25 TO 35 MPH. BLOWING DUST ALSO MAY DEVELOP. IN ADDITION...TEMPERATURES MAY DIP TO NEAR FREEZING ACROSS THE FAR SOUTHWEST PANHANDLE AND NORTHWEST SOUTH PLAINS EARLY WEDNESDAY MORNING.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 4:35 PM CDT | High Wind Warning | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Floyd and 10 more | 3 hr |
| Oct 17, 4:55 PM CDT | Wind Advisory | LUB | Cochran, Crosby, Garza, Hockley, Lubbock, Lynn and 2 more | 47 min |
| Oct 17, 6:23 PM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 3 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.